Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from hair fall. Prescribed minoxidil. Does it cause erectile dysfunction?

Hi Doctor, I am 27 yrs old & am suffering from hairfall. My doctor has advised me Finasteride & Minoxidil . I told him I cant take Finasteride because of sexual side effects. Then he adviced me to start Minoxidil 5% as it doesn t have any sexual side effects. But there are a lot of people reportinng on the internet about ED from minoxidil use. Now are these internet rumours or is there a real chance for this to happen. Pls advice as I don t want to maintain hair at the cost of libido.
Asked On : Wed, 21 Nov 2012
Answers:  2 Views:  202
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for writing in.

The condition you are suffering is androgenetic alopecia.
It occurs due to hormonal imbalance.

It is progressive condition, meaning if not treated it leads to bald patches.

Treatment of this condition is minoxidil and finasteride.these are effective topically.Combination of the two drugs in lotion form is very safe and effective.Both drugs are available in topical form are safe and effective.
Oral finasteride can have sexual side effects.
Minoxidil is very much free from this side effects.

There is nothing to be worried about you can use Minoxidil very safely .
Do not go by internet rumours.

A visit to qualified dermatologist would be required for starting few prescription medicines.

Hope this helps.


Dr Sudarshan
MD dermatologist
Answered: Sat, 24 Nov 2012
I find this answer helpful

 1 user finds this helpful

Dermatologist Dr. Ajit Singh's  Response
Minoxidil is a very safe medicine, and it is meant for topical application.
You can use it without any fear of erectile dysfunction.
Do not get confused by internet. If you have any confusion, consult your treating dermatologist.
Dr. Ajit Singh Kulhari
MD - Skin & VD
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor